×

zbMATH — the first resource for mathematics

Perturbation and comparison of cosine operator functions. (English) Zbl 0828.47037
Summary: Let \(A\) be a closed linear operator such that the abstract Cauchy problem \(u''(t) = Au(t)\), \(t \in\mathbb{R}\), \(u(0) = x\), \(u'(0) = y\), is well-posed. We present some multiplicative perturbation theorems which give conditions on an operator \(C\) so that the abstract Cauchy problems for differential equations \(u''(t) = AC u(t)\) and \(u''(t) = C Au(t)\) also are well-posed. Some new or known additive perturbation theorems and mixed- type perturbation theorems are deduced as corollaries. Applications to characterization of the infinitesimal comparison of two cosine operator functions are also discussed.

MSC:
47D09 Operator sine and cosine functions and higher-order Cauchy problems
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Arendt, W.Vector valued Laplace transforms and Cauchy problems, Israel J. Math.598 (1987), 327–352. · Zbl 0637.44001 · doi:10.1007/BF02774144
[2] Brezis, H., ”Operateurs maximaux monotones et semigroups de contractions dan les espaces de Hilbert”, North-Holland, 1973.
[3] Desch, W. and W. Schappacher,A note on the comparison of C 0-semigroups, Semigroup Forum35 (1987), 237–243. · Zbl 0618.47034 · doi:10.1007/BF02573106
[4] Desch, W. and W. Schappacher,Some generation results for perturbed semigroups, in Trends in Semigroup Theory and Applications, Ph. Clement et al (Eds.), Marcel Dekker, New York, 1989, 125–152. · Zbl 0701.47021
[5] Diekmann, O., M. Gyllenberg and H. Thieme,Perturbing semigroups by solving Stieltjes renewal equations, Differential and Integral Equation6 (1993), 155–181. · Zbl 0770.47012
[6] Fattorini, H. O.,Ordinary differential equations in linear topological spaces, I, J. Differential Eq.5 (1968), 72–105. · Zbl 0175.15101 · doi:10.1016/0022-0396(69)90105-3
[7] Fattorini, H. O.,A note on fractional derivatives of semigroups and cosine functions, Pacific J. of Math.109 (1983), 335–347. · Zbl 0495.47026
[8] Fattorini, H. O.,Un teorema de perturbacion para generadores de functiones coseno, Revista de la Unión Mathemática Argentina25 (1971), 199–211.
[9] Goldstein, J., ”Semigroup of Linear Operators and Applications”, Oxford 1985. · Zbl 0592.47034
[10] Hönig, C. S., ”Volterra Stieltjes-Integral Equations”, North-Holland, Amsterdam, 1975. · Zbl 0345.45002
[11] Li, Y.-C., and S.-Y. Shaw,Integrated C-cosine functions and the abstract Cauchy problem, 1991, preprint.
[12] Li, Y.-C. and S.-Y. Shaw,On generators of C-semigroups and C-cosine functions, Semigroup Forum47 (1993), 29–35. · Zbl 0804.47044 · doi:10.1007/BF02573738
[13] Piskarev, S. and S.-Y. Shaw,On some properties of step responses and cumulative outputs, Chinese J. Math.22 (1994), 321–336. · Zbl 0819.47053
[14] Piskarev, S. and S.-Y. Shaw,Multiplicative perturbations of semigroups and applications to step responses and cumulative outputs, J. Funct. Anal., to appear. · Zbl 0823.47036
[15] Piskarev, S. and S.-Y. Shaw,On certain operator families related to cosine operator function, 1993, preprint. · Zbl 0906.47030
[16] Robinson, D. W.,The approximation of flows, J. Funct. Anal.24 (1977), 280–290. · Zbl 0349.47016 · doi:10.1016/0022-1236(77)90059-3
[17] Serizawa, H. and M. Watanabe,Perturbation for cosine families on Banach spaces, Houston J. Math.12 (1986), 117–124. · Zbl 0607.47044
[18] Shaw, S.-Y.,On W *-continuous cosine operator functions, J. Funct. Anal.66 (1986), 73–95. · Zbl 0611.47037 · doi:10.1016/0022-1236(86)90082-0
[19] Shimizu, M. and I. Miyadera,Perturbation theory for cosine families on Banach spaces, Tokyo J. Math.1 (1978), 333–343. · Zbl 0399.34051 · doi:10.3836/tjm/1270216503
[20] Sova, M.,Cosine operator functions, Rozprawy. Mat. J.49 (1966), 1–47. · Zbl 0156.15404
[21] Takenaka, T. and N. Okazawa,A Phillips-Miyadera type perturbation theorem for cosine functions of operators, Tôhoku Math. J.30 (1978), 107–115. · Zbl 0435.47045 · doi:10.2748/tmj/1178230101
[22] Travis, C. C.,Differentiability of weak solutions to an abstract inhomogeneous differential equation, Proc. Amer. Math. Soc.82 (1981), 425–430. · Zbl 0484.34044 · doi:10.1090/S0002-9939-1981-0612734-2
[23] Travis, C. C. and G. F. Webb,Perturbation of strongly continuous cosine family generators, Coll. Math.45 (1981), 277–285. · Zbl 0496.47039
[24] Watanabe, M.,A Perturbation theory for abstract evolution equations of second order, Proc. Japan Acad.58 (1982), 143–146. · Zbl 0505.34040 · doi:10.2183/pjab.58.21
[25] Shaw, S.-Y. and Y.-C. Li,On n-times integrated C-cosine functions, in Evolution Equations, Marcel Dekker, 1995, 393–406. · Zbl 0935.47032
[26] Chyan, D.-K., S.-Y. Shaw and S. Piskarev,On maximal regularity and semivariation of cosine operator functions, 1995, preprint. · Zbl 0946.47030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.